Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 7, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 7, 2015, 11:30 PM CDT for Brown County, Coleman County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2015, 11:30 PM CDT (04:30 UTC)
- Expired
- May 8, 2015, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brown County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 67 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1673 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 4.1
- Supercell composite
- 18.6
The text
As transmitted, in the capitals the NWS used until 2016.
056
WGUS54 KSJT 080430
FFWSJT
TXC049-083-080730-
/O.NEW.KSJT.FF.W.0007.150508T0430Z-150508T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1130 PM CDT THU MAY 7 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN COLEMAN COUNTY IN WEST CENTRAL TEXAS...
NORTHERN BROWN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 230 AM CDT
* AT 1130 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE.
AT 1126 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 2 TO 4 INCHES OF
RAINFALL HAS OCCURRED OVER THE WARNED AREA. ADDITIONAL RAINFALL
AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE ACROSS THE WARNED AREA
THROUGH 230 AM CDT.
* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.
WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
COMPLETELY OFF THE ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BYRDS...
GROSVENOR...LAKE BROWNWOOD STATE PARK...MAY...CROSS CUT AND BURKETT.
THIS INCLUDES THE LOW WATER CROSSINGS AT...
FM 2273 CROSSING ROUGH BRANCH...
FM 1467 CROSSING BLANKET CREEK...
COUNTY ROAD 362 CROSSING BLANKET CREEK...
COUNTY ROAD 441 CROSSING BLEDSOE BRANCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3184 9875 3187 9926 3191 9938 3192 9938
3203 9926 3208 9918 3208 9892
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 7, 10:46 PM CDT, 44 minutes earlier.
Area forecast discussion, May 7, 10:46 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1046 PM CDT Thu May 7 2015 .UPDATE... See update discussion below. && .DISCUSSION... Updated zones and grids to remove severe wording. Also, kept highest Pops across the Big Country and northern Heartland which is on the western end of complex of storms over northern Texas. Otherwise, the current forecast looks good. && .PREV DISCUSSION... /ISSUED 634 PM CDT Thu May 7 2015/ AVIATION... /00Z TAFS/ VFR conditions are expected through mid-evening but low clouds will overspread the area again tonight, beginning along the I-10 corridor and spreading north. Ceilings will likely remain in the MVFR category between 1500-2500 ft. The prevailing winds overnight will be from the south. However, strong outflow winds from thunderstorms north of I-20 will result in gusty north winds for a period this evening. An Airport Weather Warning has been issued through 01z to account for these winds. Thunderstorms will be possible areawide on Friday, especially during the afternoon and evening hours. Storm coverage will likely be scattered, so no mention of thunder will be carried in the 00z TAF package. VCSH was included at both KSJT and KABI. Johnson PREV DISCUSSION... /ISSUED 331 PM CDT Thu May 7 2015/ SHORT TERM... (Tonight and Friday) .Severe thunderstorms possible through Friday... A large area of thunderstorms is becoming better organized across northwest Texas and southwest Oklahoma early this afternoon, with a few cells developing farther south into Haskell and Throckmorton counties. A dryline extends across far west Texas west of Lubbock, then south to near Midland and across extreme western Crockett county. The most favored area for severe storms through this evening will be along and north of Interstate 20, with a more conditional threat farther south. The aforementioned complex across north Texas will continue to move slowly eastward along the Red River Valley this afternoon and then accelerate east/southeast this evening as the system becomes cold pool dominant, per latest HRRR. Some of this activity may affect portions of Haskell and Throckmorton counties through early evening and pose mainly a large hail and damaging wind threat. Additional storms are expected to develop farther south across the Big Country and Heartland, with storms possibly developing farther southwest along the dryline. Any storms that develop will have the potential to become severe, owing to steep mid level lapse rates, strong instability and adequate deep layer shear. Activity is expected to wane late this evening as the boundary layer begins to stabilize. Severe thunderstorms will again be possible on Friday, with the potential for more organized convection during the afternoon and evening hours. A potent upper low will move into the Four Corners region late Friday, with an increasingly diffluent flow aloft developing across the Southern Plains into the evening hours. Models show a short wave impulse ejecting eastward across the area during the afternoon hours and this should aid in thunderstorm development along the dryline, possibly by early afternoon. Strong shear, coupled with a very unstable airmass and ventilation aloft, will aid in severe thunderstorm development, especially across the northern half of the forecast area. Storms that develop will be capable of producing very large hail, damaging winds and a few tornadoes. LONG TERM... (Friday Night through Sunday) There will be a chance of thunderstorms through much of the extended period, with severe weather possible through this weekend. Upper level southwest flow will continue on Friday night across the southern Plains with a dryline which will push into the western 1/3 of the area during the evening. the combination of strong instability and good deep layer shear will lead to scattered thunderstorms mainly during the evening hours across much of the area. some storms may be severe, especially along and north of a Sterling City to Coleman line. the main threats will be very large hail...few tornadoes and damaging winds. For Saturday, a strong upper level short wave will rotate northeast across the southern and central Plains. At the surface, low pressure will be located across western Kansas by Saturday afternoon with a dryline extending south across western Texas. Thunderstorms will fire once again across the eastern 2/3 of our area. The combination of strong instability and 0-6km shear will probably lead some storms being severe. Also, the strong upper level forcing, along with a fast mid level jet, may result in more significant severe weather, at least across the eastern 1/3 of the area, mainly during the afternoon and evening. The main threats will be large hail, few tornadoes and damaging winds. For Saturday night and Sunday, the combination of a convective outflow boundary and continue upper level southwest flow will lead to another round of convection and the possibility for some heavy rainfall as the deep layer flow will be unidirectional with the possibility of training cells. (Monday through Wednesday) Looks like a potential wet pattern will continue across West Central through early to middle next week. The combination of warm air advection above a shallow cool airmass and upper level disturbances moving by will continue to bring a chance of showers and thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 84 66 84 61 / 40 60 30 50 50 San Angelo 69 88 69 88 63 / 20 40 20 20 60 Junction 70 85 70 85 66 / 20 40 30 40 60 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, May 7, 3:36 PM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 336 PM CDT THU MAY 7 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-082045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 336 PM CDT THU MAY 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS WEST CENTRAL TEXAS. THE GREATEST THREAT FOR SEVERE STORMS WILL EXIST NORTH OF A STERLING CITY TO SAN ANGELO TO BRADY LINE. SEVERE WEATHER THREATS INCLUDE HAIL LARGER THAN GOLF BALLS...DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ORGANIZED SEVERE WEATHER IS POSSIBLE FRIDAY AND AGAIN ON SATURDAY. SEVERE WEATHER THREATS INCLUDE DAMAGING WINDS...VERY LARGE HAIL...TORNADOES AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION IS LIKELY FRIDAY AND SATURDAY. 24
In the hours before
Local storm report, May 7, 10:00 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1000 PM CDT THU MAY 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL 3 E MAY 31.98N 98.87W
05/07/2015 E1.00 INCH BROWN TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1500304
DOLLLocal storm report, May 7, 10:05 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1005 PM CDT THU MAY 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL 3 S MAY 31.94N 98.92W
05/07/2015 E2.75 INCH BROWN TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1500305
DOLLLocal storm report, May 7, 10:18 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1018 PM CDT THU MAY 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 6 WNW MAY 32.02N 99.02W
05/07/2015 E4.50 INCH BROWN TX FIRE DEPT/RESCUE
&&
CORRECTED REMARKS
EVENT NUMBER SJT1500302
DOLLLocal storm report, May 7, 10:20 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1020 PM CDT THU MAY 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HAIL 5 SE MAY 31.93N 98.86W
05/07/2015 E1.75 INCH BROWN TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1500306
DOLLSpecial weather statement, May 7, 10:30 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1030 PM CDT THU MAY 7 2015
TXZ139-140-080400-
COLEMAN TX-BROWN TX-
1030 PM CDT THU MAY 7 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT FOR
COLEMAN AND BROWN COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 1026 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES NORTH OF MAY TO 5 MILES WEST OF
ECHO...MOVING EAST AT 20 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES LIKELY...
A FEW LOOSE OBJECTS TOPPLED...
STRONG THUNDERSTORMS WILL BE NEAR...
ECHO BY 1040 PM CDT
MAY...GROSVENOR AND BYRDS BY 1100 PM CDT
LAT...LON 3184 9945 3208 9949 3208 9893 3186 9877
3185 9877
TIME...MOT...LOC 0329Z 260DEG 16KT 3209 9888 3193 9938
JOHNSONLocal storm report, May 7, 10:52 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1052 PM CDT THU MAY 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST ECHO 31.93N 99.32W
05/07/2015 E60 MPH COLEMAN TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1500307
DOLLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:15 PM CDT | Special Weather Statement | SJT | Callahan | 30 min |
| May 7, 7:32 PM CDT | Special Weather Statement | SJT | Callahan, Shackelford | 28 min |
| May 7, 7:42 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 48 min |
| May 7, 8:18 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 42 min |
| May 7, 8:48 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 57 min |
| May 7, 9:37 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 53 min |
| May 7, 10:30 PM CDT | Special Weather Statement | SJT | Coleman | 30 min |
| May 7, 10:34 PM CDT | Areal Flood Advisory | SJT | Brown | 116 min |
| May 7, 10:37 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 38 min |
| May 7, 11:11 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 64 min |
| May 8, 12:11 AM CDT | Severe Thunderstorm Warning | SJT | Brown | 44 min |
| May 8, 12:40 AM CDT | Areal Flood Advisory | SJT | Brown | 95 min |
| May 8, 3:09 PM CDT | Special Weather Statement | SJT | Upton | 36 min |
| May 8, 5:08 PM CDT | Tornado Warning | SJT | Haskell | 52 min |
| May 8, 5:55 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 50 min |
| May 8, 6:19 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 41 min |
| May 8, 6:29 PM CDT | Areal Flood Advisory | SJT | Haskell, Throckmorton | 2 hr |
| May 8, 6:53 PM CDT | Tornado Warning | SJT | Throckmorton | 52 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.